It is currently Tue Aug 22, 2017 5:01 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 2 posts ] 
Author Message
PostPosted: Tue Jan 04, 2011 10:54 am 
Offline
New Poster
New Poster

Joined: Tue Jan 04, 2011 10:37 am
Posts: 1
Hello everyone. I recently stopped my methadone maintenance. This time around it was 65mg per day and I was on it for approx 9 months. I took my last dose on Christmas Eve and was told to wait 4 days before starting suboxone. For the next four days, I resorted to short-acting opiates(morphine, hydrocodone, oxycodone). I was probably taking more than I should have but my mind was running rampant. When I started the suboxone, it threw me into precipitated withdrawal. I have absolutely no words to describe that pain. I made the mistake of thinking I just needed more, so I took more. I ended up taking 24mg suboxone over those first 24hrs and felt horrible. After realizing I took too much, I backed off.

Because I was in such withdrawal, I resorted back to morphine. It helped tremendously with the withdrawal but it was in no way euphoric. Anyways, each time I take suboxone, it immediately throws me into withdrawal. I took a urine yesterday and there is still methadone in my system. They are supposed to send it away to find out how much is still present. Even if there is methadone still in my system, is it still active? Could it still be attached to the receptors?

I went to a suboxone detox facility last year and had absolutely no problem starting. I didn't even wait to detox. I was high the morning I went in, took the suboxone, and felt great. Because it worked back then, I don't think I am having a reaction to the naloxone.

Mark


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jan 04, 2011 11:09 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
The naloxone in suboxone has nothing to do with precipitated withdrawals. It's in it solely to prevent people from shooting up their sub.

Precipitated withdrawals (P/W) occur when full agonists are tightly occupying the opiate receptors. Because suboxone (buprenorphine) has such a strong affinity for those receptors, if it's taken too soon it basically rips the full agonists off the receptors so suboxone can occupy them. (I'm not sure if I explained that very well - can anyone help me out with this?) Anyway, this is the reason that people have to be in mild to moderate withdrawals before inducing on suboxone.

Did you wait for withdrawals to kick in before taking it? And are you inducing yourself or are you seeing a doctor?

Unfortunately, you learned the hard way that when a person goes into P/W the answer is NOT to take more sub - that just makes it worse. This is why I asked if you had a doctor - a doctor should have known what to tell you.

I hope this helps. Good luck on your next attempt to induce and keep us posted.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 2 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group